A light green powder being sold as “side” or “meth” in Penticton is at the centre of a drug warning issued on Wednesday afternoon by the Interior Health Authority (IHA).
There is a risk of overdose associated with this drug as it contains fentanyl, according to the IHA.
“Overdose can also happen when drugs are smoked,” the IHA drug warning said. “Take steps to reduce risk no matter how you use drugs.”
The warning issued on March 31 lasts until April 7.
The Interior Health Authority has issued numerous warnings about the street drug supply in recent months due to hidden hazards like fentanyl and benzodiazepines, a strong tranquilizer which does not respond to naloxone or Narcan, the antidote for opioid overdose.
The IHA suggests those who use illicit drugs should not so alone, use the Lifeguard App, use near a safe consumption site or have their drugs tested.
A full list of places to have drugs checked can be found at this website Interior Health Drug Checking.